# SDR CA080703001

- Difficulty date: July 2, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Cessna 172M
- Aircraft time: 12,513 hours
- Engine: Lyc O320E2D
- Propeller: Mcauly 1C160DTM
- System (JASC): 7414 · Magneto/Distributor
- Part: Coil
- Part number: M3975
- Condition: Worn
- Location: Magneto
- Part time: 1,286 hours
- Component: Magneto, Slick, 4370
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: O

## Discrepancy

(CAN) SB 3-08 DEALS WITH THE PROBLEM OF COIL HIGH-VOLTAGE OUTPUT TABS BEING BENT SLIGHTLY DURING MAGNETO MFG. THE DISTRIBUTOR ROTOR HAS A SPRING-LOADED CARBON BRUSH THAT RIDES ON THIS TAB, AND IF THE TAB IS NOT PERPENDICULAR TO THE ROTOR SHAFT, L THE BRUSH IS THRUST SIDEWAYS IN THE ROTOR SHAFT BORE, WEARING THE SIDES OF THE BRUSH AND CUTTING A HALF-MOON DEPRESSION IN THE COIL TAB.  THIS TAB WAS SLIGHTLY OFF-LEVEL AND WAS WORN AS DESCRIBED. THE BRUSH WAS ALSO SOMEWHAT WORN ON ITS SIDES.
